Alert archive / Virginia / Winter Storm Warnings in 2009
Winter Storm Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this winter storm warning at Dec 5, 2009, 2:59 AM EST for Monroe County, West Virginia; 8 counties in Virginia. It took effect at Dec 5, 2009, 4:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2009, 2:59 AM EST (07:59 UTC)
- In effect from
- Dec 5, 2009, 4:00 AM EST
- Expired
- Dec 5, 2009, 5:20 PM EST
- In force
- 13 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, Craig County, VA, Rockbridge County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 050759 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 259 AM EST SAT DEC 5 2009 ...WET ACCUMULATING SNOW EXPECTED TODAY... .LOW PRESSURE WILL DEVELOP AND MOVE RAPIDLY NORTHEAST ALONG THE SOUTHEAST COAST TODAY. THIS WILL SPREAD PRECIPITATION ACROSS THE REGION. HIGHER ELEVATIONS WILL BE MAINLY ALL SNOW...WHILE AREAS ALONG AND EAST OF THE BLUE RIDGE WILL CHANGE OVER FROM RAIN TO SNOW. VAZ019-020-051600- /O.UPG.KRNK.WW.Y.0019.091205T0900Z-091206T0000Z/ /O.NEW.KRNK.WS.W.0007.091205T0900Z-091206T0400Z/ ALLEGHANY VA-BATH- INCLUDING THE CITY OF...HOT SPRINGS 259 AM EST SAT DEC 5 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL MOVE INTO THE AREA THIS MORNING. THE PRECIPITATION MAY BEGIN AS A MIXTURE OF LIGHT RAIN OR DRIZZLE...AND SNOW...BUT SHOULD CHANGE OVER QUICKLY TO ALL SNOW. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 3 TO 6 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ VAZ023-024-051600- /O.UPG.KRNK.WW.Y.0019.091205T1500Z-091206T0400Z/ /O.NEW.KRNK.WS.W.0007.091205T0900Z-091206T0400Z/ BOTETOURT-ROCKBRIDGE- 259 AM EST SAT DEC 5 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LIGHT RAIN OR DRIZZLE WITH A MIXTURE OF SNOW...WILL MOVE INTO THE AREA THIS MORNING. THE PRECIPITATION WILL GRADUALLY CHANGE OVER TO ALL SNOW BEGINNING WITH THE HIGHER ELEVATIONS ALONG THE BLUE RIDGE. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 3 TO 5 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ001-002-018-VAZ007-009>018-WVZ042>045-051600- /O.CON.KRNK.WW.Y.0019.091205T0900Z-091206T0000Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... FLOYD...NEW CASTLE...BLUEFIELD...FLAT TOP...HINTON...HIX... UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 259 AM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL MOVE INTO THE AREA THIS MORNING. THE PRECIPITATION MAY BEGIN AS A MIXTURE OF LIGHT RAIN...DRIZZLE...AND SNOW...BUT SHOULD CHANGE OVER QUICKLY TO ALL SNOW. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 2 TO 5 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ VAZ022-034-035-045>047-051600- /O.CON.KRNK.WW.Y.0019.091205T1500Z-091206T0400Z/ ROANOKE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...ROANOKE...AMHERST...APPOMATTOX 259 AM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING. LIGHT RAIN OR DRIZZLE WITH A MIXTURE OF SNOW...WILL MOVE INTO THE AREA THIS MORNING. THE PRECIPITATION WILL GRADUALLY CHANGE OVER TO ALL SNOW BEGINNING WITH THE HIGHER ELEVATIONS ALONG THE BLUE RIDGE. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 1 TO 4 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RCS
4 follow-up statements
000 WWUS41 KRNK 051535 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1035 AM EST SAT DEC 5 2009 ...WET ACCUMULATING SNOW TODAY... .LOW PRESSURE WILL DEVELOP AND MOVE RAPIDLY NORTHEAST ALONG THE SOUTHEAST COAST TODAY. THIS WILL SPREAD PRECIPITATION ACROSS THE REGION. HIGHER ELEVATIONS WILL BE MAINLY ALL SNOW...WHILE AREAS ALONG AND EAST OF THE BLUE RIDGE WILL GRADUALLY CHANGE OVER TO ALL SNOW. VAZ019-020-023-024-052345- /O.CON.KRNK.WS.W.0007.000000T0000Z-091206T0400Z/ ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITY OF...HOT SPRINGS 1035 AM EST SAT DEC 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL CONTINUE TODAY...TAPERING OFF TOWARD EVENING. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 3 TO 6 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ001-002-018-VAZ007-009>018-WVZ042>045-052345- /O.CON.KRNK.WW.Y.0019.000000T0000Z-091206T0000Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... FLOYD...NEW CASTLE...BLUEFIELD...FLAT TOP...HINTON...HIX... UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 1035 AM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL CONTINUE...TAPERING OFF BY LATE THIS AFTERNOON. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 3 TO 5 INCHES...WITH THE HIGHER AMOUNTS POSSIBLE IN ELEVATIONS ABOVE 3000 FEET. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ VAZ022-034-035-045>047-052345- /O.CON.KRNK.WW.Y.0019.000000T0000Z-091206T0400Z/ ROANOKE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...ROANOKE...AMHERST...APPOMATTOX 1035 AM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW...OR A MIXTURE OF RAIN AND SNOW...WILL CONTINUE THROUGH THE AFTERNOON. THE PRECIPITATION WILL GRADUALLY CHANGE OVER TO ALL SNOW EVEN IN THE LOWER ELEVATIONS. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 1 TO 4 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 051752 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1252 PM EST SAT DEC 5 2009 ...WET ACCUMULATING SNOW TODAY... .LOW PRESSURE WILL MOVE RAPIDLY NORTHEAST ALONG THE NORTH CAROLINA COAST THIS AFTERNOON. THIS WILL KEEP PRECIPITATION ACROSS THE REGION INTO LATE AFTERNOON OR EVENING. HIGHER ELEVATIONS WILL BE MAINLY ALL SNOW...WHILE AREAS ALONG AND EAST OF THE BLUE RIDGE WILL GRADUALLY CHANGE OVER TO ALL SNOW. VAZ018-WVZ044-045-060000- /O.UPG.KRNK.WW.Y.0019.000000T0000Z-091206T0000Z/ /O.EXB.KRNK.WS.W.0007.000000T0000Z-091206T0000Z/ CRAIG-MONROE-GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...UNION...LEWISBURG... QUINWOOD...DUO...RAINELLE 1252 PM EST SAT DEC 5 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE...TAPERING OFF LATE THIS AFTERNOON. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 4 TO 7 INCHES...WITH THE HIGHER AMOUNTS POSSIBLE IN ELEVATIONS ABOVE 3000 FEET. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ VAZ019-020-023-024-060200- /O.CON.KRNK.WS.W.0007.000000T0000Z-091206T0400Z/ ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITY OF...HOT SPRINGS 1252 PM EST SAT DEC 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL CONTINUE...TAPERING OFF TOWARD EVENING. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 3 TO 7 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ001-002-018-VAZ007-009>017-WVZ042-043-060000- /O.CON.KRNK.WW.Y.0019.000000T0000Z-091206T0000Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-SUMMERS- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... FLOYD...BLUEFIELD...FLAT TOP...HINTON...HIX 1252 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL CONTINUE...TAPERING OFF LATE THIS AFTERNOON. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN ELEVATIONS ABOVE 3000 FEET. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ VAZ022-034-035-045>047-060200- /O.CON.KRNK.WW.Y.0019.000000T0000Z-091206T0400Z/ ROANOKE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...ROANOKE...AMHERST...APPOMATTOX 1252 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW...POSSIBLY MIXING AT TIMES WITH RAIN...WILL CONTINUE INTO EARLY EVENING. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 1 TO 4 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 051956 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 256 PM EST SAT DEC 5 2009 ...SNOW ENDING BY EARLY EVENING... .LOW PRESSURE CONTINUES TO MOVE RAPIDLY NORTHEAST ALONG THE NORTH CAROLINA AND VIRGINIA COASTS. THIS WILL END THE PRECIPITATION ACROSS THE REGION FROM WEST TO EAST LATE IN THE AFTERNOON OR EARLY IN THE EVENING. NCZ001-002-018-VAZ007-009-015-052100- /O.CAN.KRNK.WW.Y.0019.000000T0000Z-091206T0000Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 256 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOW HAS MOVED OUT OF THE AREA. HOWEVER... TEMPERATURES WILL BE DROPPING THE REST OF THE AFTERNOON AND INTO THIS EVENING...SO RADS MAY BECOME ICY. $$ VAZ018-WVZ044-045-060000- /O.CON.KRNK.WS.W.0007.000000T0000Z-091206T0000Z/ CRAIG-MONROE-GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...UNION...LEWISBURG... QUINWOOD...DUO...RAINELLE 256 PM EST SAT DEC 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL TAPER OFF BY EVENING. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 4 TO 7 INCHES...WITH THE HIGHER AMOUNTS POSSIBLE IN ELEVATIONS ABOVE 3000 FEET. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ VAZ019-020-023-024-060400- /O.CON.KRNK.WS.W.0007.000000T0000Z-091206T0400Z/ ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITY OF...HOT SPRINGS 256 PM EST SAT DEC 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL TAPER OFF BY EVENING. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 3 TO 7 INCHES...WITH THE HEAVIEST AMOUNTS IN THE HIGHER ELEVATIONS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ VAZ010>014-016-017-WVZ042-043-052200- /O.EXT.KRNK.WW.Y.0019.000000T0000Z-091205T2200Z/ BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-MERCER-SUMMERS- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...FLOYD...BLUEFIELD...FLAT TOP...HINTON... HIX 256 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SNOW WILL TAPER OFF LATE THIS AFTERNOON. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT...AND RANGE FROM 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN ELEVATIONS ABOVE 3000 FEET. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ VAZ022-034-035-045>047-060400- /O.CON.KRNK.WW.Y.0019.000000T0000Z-091206T0400Z/ ROANOKE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...ROANOKE...AMHERST...APPOMATTOX 256 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL TAPER OFF BY EARLY EVENING. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT... AND RANGE FROM LESS THAN AN INCH...TO UP TO 4 INCHES IN THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 052220 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 520 PM EST SAT DEC 5 2009 ...SNOW IS ENDING... .LOW PRESSURE CONTINUES TO MOVE RAPIDLY NORTHEAST ALONG THE MID ATLANTIC COAST. THIS WILL END THE PRECIPITATION ACROSS THE REGION FROM WEST TO EAST. VAZ018-WVZ044-045-052330- /O.CAN.KRNK.WS.W.0007.000000T0000Z-091206T0000Z/ CRAIG-MONROE-GREENBRIER- INCLUDING THE CITIES OF...NEW CASTLE...UNION...LEWISBURG... QUINWOOD...DUO...RAINELLE 520 PM EST SAT DEC 5 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WINTER STORM WARNING. THE ACCUMULATING SNOW HAS ENDED. $$ VAZ019-020-023-024-052330- /O.CAN.KRNK.WS.W.0007.000000T0000Z-091206T0400Z/ ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITY OF...HOT SPRINGS 520 PM EST SAT DEC 5 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WINTER STORM WARNING. THE ACCUMULATING SNOW HAS ENDED. $$ VAZ022-052330- /O.CAN.KRNK.WW.Y.0019.000000T0000Z-091206T0400Z/ ROANOKE- INCLUDING THE CITY OF...ROANOKE 520 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WINTER WEATHER ADVISORY. THE ACCUMULATING SNOW HAS ENDED. $$ VAZ010>014-016-017-WVZ042-043-052330- /O.EXP.KRNK.WW.Y.0019.000000T0000Z-091205T2200Z/ BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-MERCER-SUMMERS- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...FLOYD...BLUEFIELD...FLAT TOP...HINTON... HIX 520 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE ACCUMULATING SNOW HAS ENDED. $$ VAZ034-035-045>047-060000- /O.EXT.KRNK.WW.Y.0019.000000T0000Z-091206T0000Z/ BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...AMHERST...APPOMATTOX 520 PM EST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL TAPER OFF BY 7:00 PM. TOTAL ACCUMULATIONS WILL BE ELEVATION DEPENDENT... AND RANGE FROM LESS THAN AN INCH...TO UP TO 4 INCHES IN THE HIGHER ELEVATIONS. USE CAUTION IF TRAVELING THIS EVENING. EVEN THOUGH THE ROADS ARE WET...TEMPERATURES WILL BE FALLING BELOW FREEZING...AND THIS MAY RESULT IN THE FORMATION OF ICY PATCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 10:58 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 4, 10:58 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EST FRI DEC 4 2009
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP AND MOVE RAPIDLY ALONG THE SOUTHEAST
COAST LATE TONIGHT AND SATURDAY...REACHING THE OUTER BANKS OF NORTH
CAROLINA BY SATURDAY AFTERNOON...AND EXITING THE MID ATLANTIC COAST
AREA BY SATURDAY EVENING. COLD HIGH PRESSURE WILL BUILD IN BEHIND
THE SYSTEM FOR OVERNIGHT SATURDAY INTO SUNDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
FOR THE EVENING UPDATE...NO CHANGES. FOR THE MOST PART...THE
FORECAST REMAINS IN LINE WITH INCOMING 00Z MODELS WITH EMPHASIS ON
HEAVIER QPF EAST OF THE MOUNTAINS...ABOUT A QUARTER OF AN INCH AT
BLF/TNB TO ABOUT THREE QUARTERS OF AN INCH AT DANVILLE...ROA IN
THE MIDDLE WITH ABOUT A HALF INCH LIQUID EQUIV. COLDEST AIR WHICH
WOULD SUPPORT P-TYPE OF ALL SNOW RESIDES FROM THE BLUE RIDGE
WEST...WITH MARGINAL BOUNDARY LAYER TEMPS TO THE EAST SUPPORTING A
MIX OF BOTH RAIN AND SNOW. ADVISORIES HAVE BEEN POSTED WHERE
CONFIDENCE IS HIGHEST THAT P-TYPE WILL BE PRIMARILY SNOW. IF THERE
IS ANY CONCERN ABOUT THE FORECAST GOING FORWARD ITS THAT WE MAY
NEED TO TWEAK THE SNOW AMOUNTS UPWARD IN THE SRN SHENANDOAH
VALLEY...VA HIGHANDS AND POINTS NORTHEAST. THIS IS AN AREA WHERE
THE FLOW IS EXPECTED TO BACK THE MOST...RESULTING IN AN AREA OF
STRONG ISENTROPIC AND DYNAMIC LIFT...AND WHERE DEFORMATION
PRECIPITAION WOULD BE MAXIMIZED. OUR GRIDS CURRENTLY HAVE 2.5 TO
4.2 INCH AMOUNTS IN THAT AREA...WITH THE HIGHER TOTALS ACROSS THE
HIGHER ELEVATIONS. IF WE BUMP UP AMOUNTS ANYMORE...A WARNING MAY
BE REQUIRED. WILL EVALUATE THIS MORE AS THE MODELS CONTINUE TO
TRICKLE IN...BUT FOR THE FOLKS THAT ARE LOOKING FOR GROUND ZERO FOR
THE SNOW...HEAD NORTHEAST...BUT NOT TOO FAR...SAY APPLE ORCHARD
MOUNTAIN ALONG THE PARKWAY INTO THE SHENANDOAH NATIONAL PARK...AND
FROM WARM SPRINGS MTN...NORTHEAST ALONG THE VA/WV BORDER. AT
THESE COLDER HIGHER ELEVATIONS...6 TENTHS OF QPF WOULD EASILY
CONVERT TO ABOUT 6 INCHES OF SNOW.
WATER VAPOR SHOWS A HIGHLY AMPLIFIED PATTERN...WITH A STRONG JET
MOVG ACROSS NRN MEXICO AND UPPER LEVEL MOISTURE STREAMING
NORTHWARD TOWARD THE REGION. THE TPW LOOP SHOWS DEEP MOISTURE
LURKING OVER THE GULFMEX AND OFF THE SOUTHEAST COAST... WITH PWATS
OF 1.0 TO 1.5 INCHES. MODELS ARE IN GOOD AGREEMENT NOW IN LIFTING
THE STRONG WAVE OVER SRN TX NEWD INTO THE SRN APPLNS BY SAT
AFTERNOON. THIS IS A LITTLE MORE WESTWARD AND SLOWER THAN PREVIOUS
MODELS...AND KEEPS AN ASSOCIATED SFC LOW CLOSER TO THE SOUTHEAST
COAST. IN ADDITION...MODELS HAVE THE 850 MB LOW INLAND AS FAR WEST
AS THE NW NC PIEDMONT....AND THE GFS IN PARTICULAR IS GENERATING A
LOT OF QPF INTO THE BLUE RIDGE IN RESPONSE TO FRONTOGENETICAL
FORCING IN THE 850 TO 700 MB LAYER. NOT READY TO JUMP ON HEAVY
PRECIP...BUT WITH THE LOW MOVING CLOSER TO THE COAST...I HAVE
UPPED THE PRECIP AMOUNTS TO .3 TO .4 IN THE MTNS...AND CLOSER TO A
HALF INCH ROA TO LYH AND EASTWARD.
P-TYPE WILL STILL BE A LITTLE TRICKY AT THE ONSET...EVEN IN THE
MTNS...WITH A WARM BOUNDARY LAYER. WILL HAVE TO COOL THE COLUMN
FROM THE TOP DOWN...SO HIGHER ELEVATIONS WILL START OFF SNOW...BUT
VALLEYS AND EAST OF THE BLUE RIDGE IN VA WILL LIKELY START OFF
RAIN AND THEN GRADUALLY CHANGEOVER TO ALL SNOW- AT LEAST NORTH OF
THE RT 460 CORRIDOR. SO SNOW ACCUMULATION WILL BE HIGHLY ELEVATION
DEPENDENT. WITH THE CURRENT QPF FCST...HAVE RAISED SNOW TOTALS
MORE INTO THE 2 TO 4 INCH RANGE FOR THE MTNS...AND 1 TO 2 OR
PERHAPS 3 INCHES FOR ROA TO LYH EASTWARD INTO BUCKINGHAM COUNTY.
SINCE THE GROUND IS SO WARM...IT WILL TAKE DECENT SNOWFALL RATES
TO ACCUMULATE...AND IT WILL LIKELY MELT A LOT ON THE ROADS. EVEN
WITH A LITTLE HIGHER QPF...IT WILL BE HARD TO REACH WARNING
CRITERIA...5 INCHES MTNS AND 4 INCHES EAST OF MTNS...SO WILL BE
ISSUING ADVISORIES THAT COVER ALL OF THE MTNS...AND THEN ROA-LYH-
APPOMATTOX-BUCKINGHAM AREAS NORTHWARD. HAVE KEPT LOW TEMPS NEAR
FREEZING WHERE WE HAVE THE ADVISORIES...WITH LITTLE RISE DURING
THE DAY SATURDAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE COASTAL LOW WILL BE PULLING NORTHEAST AS HIGH PRESSURE BUILDS
INTO THE FORECAST AREA FROM THE WEST SATURDAY NIGHT. WINDS WILL BE
TURNING OUT OF THE NORTH EARLY SUNDAY MORNING THEREFORE...CUTTING
OFF ANY MOISTURE THAT REMAINS. THERE WILL BE SOME LINGERING SNOW
SHOWERS ACROSS THE COUNTY WARNING AREA BEFORE TAPERING OFF FROM WEST
TO EAST LATE SATURDAY NIGHT.
SATURDAY WILL BE THE COLDEST NIGHT THUS FAR. SKIES WILL BE CLEARING
OUT OVERNIGHT AND WITH SNOW ON THE GROUND...TEMPERATURES WILL EASILY
FALL INTO THE UPPER TEENS WEST OF THE BLUE RIDGE WITH MID 20S IN THE
PIEDMONT AREAS OF VIRGINIA AND NORTH CAROLINA.
SUNDAY WILL HAVE MOSTLY CLEAR SKIES AND LIGHT WINDS WITH THE HIGH
OVERHEAD. TEMPERATURES WILL RISE INTO THE LOWER 40S WITH ONLY UPPER
30S IN THE HIGHER ELEVATIONS. THE PIEDMONT AREAS WILL LIKELY SEE MID
40S.
THE HIGH WILL BE SLIDING EAST SUNDAY NIGHT WITH CLEAR SKIES AND
LIGHT WINDS. WINDS WILL BE OUT OF THE SOUTHWEST WHICH WILL ALLOW
WARMER AIR INTO THE AREA AND IS SUPPORTED BY THE GFS 850MB
TEMPERATURES. THEY ARE PROGGED TO RISE IN THE RANGE OF +1 TO
+4C...HIGHEST SOUTH. HAVE WENT WITH MID 20S FOR MINS ACROSS THE
BOARD FOR SUNDAY NIGHT.
CLOUDS WILL BE INCREASING AHEAD OF A WEAK BOUNDARY MONDAY.
HOWEVER...MOISTURE WILL REMAIN SHALLOW WITH PLENTY OF MID LEVEL DRY
AIR IN PLACE WHICH IS ALSO SUPPORTED BY THE BUFKIT SOUNDINGS. HAVE
SLIGHT CHANCE POPS MAINLY IN THE WESTERN ZONES BEGINNING MONDAY
AFTERNOON GOING THROUGH MONDAY NIGHT AS A RESULT OF UPSLOPE FLOW.
STAYED CLOSE TO MOS GUIDANCE FOR TEMPERATURES MONDAY AND MONDAY
NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
LEANED MEDIUM RANGE GRIDS TOWARDS A BLEND OF HPCGUIDE AND ECMWF 00Z.
QUASI ZONAL FLOW EXPECTED WITH SOME AMPLIFICATION OF THE PATTERN ON
TUESDAY INTO WEDNESDAY. HIGH PRESSURE WILL SLIDE EASTWARD ON
TUESDAY. DECIDED TO DECREASE POPS FOR TUESDAY AND PLAY BEST CHANCES
IN THE WEST. MOISTURE SLOWLY INCREASES AS A FRONTAL BOUNDARY
APPROACHES FROM THE WEST TUESDAY AFTERNOON. AS THE LOW PRESSURE
CENTER AND FRONT SPREAD EAST THE CHANCES OF PCPN INCREASE TUESDAY
NIGHT AND WEDNESDAY. ELECTED TO GO WITH LIKELY POPS FOR WEDNESDAY
WITH THE CONSISTENCY OF THE MODELS. AS LOW PRESSURE LIFTS NORTHEAST
AND COLD FRONT PUSHES INTO THE ATLANTIC OCEAN. KEEP SOME CHCY POPS
IN THE WESTERN MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. PLAYED
HIGHEST POPS IN THE NORTHWEST. HIGH PRESSURE WILL BUILD EAST INTO
THE AREA FROM THE TENNESSEE VALLEY ON THURSDAY INTO THURSDAY NIGHT.
KEPT SOME CHCY POPS IN THE WEST WITH THE PASSAGE OF A WARM FRONT
ON FRIDAY.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
LOW CLOUDS AND WINTRY WEATHER(SNOW/RAIN) WILL HINDER AVIATION
OPERATIONS LATE TONIGHT AND SATURDAY. PILOTS SHOULD CHECK AIRMETS
AND SIGMETS FOR TURBULENCE...ICING AND IFR/MOUNTAIN OBSCURATIONS.
DETERIORATING FLIGHT CONDITIONS ARE EXPECTED TONIGHT INTO SATURDAY
AS A COASTAL LOW PRESSURE DEVELOPS. MOISTURE IS SLOWLY LIFTING
NORTH ACROSS THE CAROLINAS THIS EVENING. PRECIPITATION WILL SPREAD
INTO OUR AREA BY AROUND DAYBREAK...AND CIGS/VSBYS WILL RAPIDLY
LOWER TO IFR AT ALL TAF SITES BY 15Z- PROBABLY SOONER. THE
PRECIPITATION WILL BE MAINLY ALL SNOW AT BLF AND LWB...SNOW WITH
SOME RAIN MIX AT ROA AND LYH...AND MAINLY RAIN AT DAN. THE SNOW
WILL LIKELY BE HEAVY ENOUGH TO ACCUMULATE ON THE GROUND...THOUGH
SHOULD BE SLUSHY AND WET. WITH THE HEAVIER SNOW...FLIGHT
CONDITIONS WILL LIKELY DROP TO VLIFR.
THE PRECIP WILL MOVE OUT OF THE AREA QUICKLY LATER SATURDAY
AFTERNOON...AND THERE WILL BE IMPROVING FLIGHT CONDITIONS. ALL
SITES SHOULD BECOME VFR BY 00 TO 03Z. HIGH PRESSURE WILL BRING VFR
CONDITIONS FOR SUNDAY INTO MONDAY. ANOTHER WEAK COLD FRONT MAY
BRING BRIEF MVFR CONDITIONS IN CLOUDS AND LIGHT PRECIP BY MONDAY
NIGHT INTO TUESDAY. IFR CONDITIONS MAY BE POSSIBLE TUESDAY NIGHT
AND WEDNESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EST SATURDAY FOR
VAZ007-009>020.
WINTER WEATHER ADVISORY FROM 10 AM TO 11 PM EST SATURDAY FOR
VAZ022>024-034-035-045>047.
NC...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EST SATURDAY FOR
NCZ001-002-018.
WV...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EST SATURDAY FOR
WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...JJ/PM
SHORT TERM...REB
LONG TERM...KK
AVIATION...JJ/KKHazardous weather outlook, Dec 4, 9:13 PM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 913 PM EST FRI DEC 4 2009 NCZ001-002-018-VAZ007-009>020-WVZ042>045-060215- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 913 PM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY SATURDAY. .SPOTTER INFORMATION STATEMENT... THE HAM RADIO NETWORK HAS BEEN ACTIVATED AND WILL REMAIN UP THROUGH 7:00 PM SATURDAY. VAZ022>024-034-035-045>047-060215- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM- 913 PM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED DURING THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY SATURDAY. .SPOTTER INFORMATION STATEMENT... THE HAM RADIO NETWORK HAS BEEN ACTIVATED AND WILL REMAIN UP THROUGH 7:00 PM SATURDAY. NCZ003>006-019-020-VAZ032-033-043-044-058-059-060215- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 913 PM EST FRI DEC 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW MAY ACCUMULATE IN THE HIGHER ELEVATIONS SATURDAY. .SPOTTER INFORMATION STATEMENT... THE HAM RADIO NETWORK HAS BEEN ACTIVATED AND WILL REMAIN UP THROUGH 7:00 PM SATURDAY.
Nearby
Winter Storm Warnings in Virginia, 2009Winter Storm Warnings in West Virginia, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.